# SDR VNAA202111051111

- Difficulty date: November 3, 2021
- Submitted: November 5, 2021
- Operation: Air carrier
- Aircraft: N523AE
- Make and model: Cndair CL6002C10
- Aircraft serial: 10152
- Aircraft time: 40,660 hours, 30,333 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Engine
- Condition: Odor
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 5359 WAS ALREADY DELAYED SEVERAL HOURS DUE TO SMOKE FILLING THE CABIN DURING AIR START. IT WAS DETERMINED THAT THE SMOKE WAS COMING FROM THE AIR START. FLIGHT FINALLY LEFT JAN AT 1731Z. DURING CLIMB, CREW BEGAN TO SMELL SMOKE. NONE WAS VISIBLE. CA BELIEVED THAT IT WAS LIKELY RESIDUAL FROM THE PREVIOUS ISSUE. AFTER PASSING FL100, WITH NO CHANGE, THE CA ASKED THE FA IF THEY SMELLED IT IN THE BACK AS WELL. FA STATED THAT THEY COULD SMELL IT IN THE CABIN AS WELL. CA MADE THE DECISION TO RETURN TO JAN. NO EMERGENCY WAS DECLARED AND THE AIRCRAFT WAS NOT OVERWEIGHT AT LANDING. NO TRUCKS ROLLED, AND THE FLIGHT WAS ABLE TO TAXI BACK TO THE GATE WITHOUT FURTHER ISSUES AND DELPLANE. / PERFORMED ENGINE DRY OUT TO REMOVE SMELL IAW CRJ 700 AMM 72-00-00-100-802-A01-PSA STARTING WITH STEP H AND GOING THROUGH UNTIL COMPLETION OF STEP I.  SMELL IS NO LONGER PRESENT.
